Mathematical Research Letters

Volume 16 (2009)

Number 6

$L^p$-improving properties of averages on polynomial curves and related integral estimates

Pages: 971 – 989

DOI: http://dx.doi.org/10.4310/MRL.2009.v16.n6.a5

Author

Philip T. Gressman (University of Pennsylvania)

Abstract

In the combinatorial method proving of $L^p$-improving estimates for averages along curves pioneered by Christ \cite{christ1998}, it is desirable to estimate the average modulus (with respect to some uniform measure on a set) of a polynomial-like function from below using only the value of the function or its derivatives at some prescribed point. In this paper, it is shown that there is always a relatively large set of points (independent of the particular function to be integrated) for which such estimates are possible.

Full Text (PDF format)